What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 3, 2:08 PM EST, 55 minutes earlier.
Area forecast discussion, Aug 3, 2:08 PM EST, 55 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
308 PM EDT Fri Aug 3 2018
.SYNOPSIS...
A trough of low pressure will move through the region tonight
and early Saturday with more showers and storms. High pressure
will then build into the region for the remainder of the weekend
resulting in drier weather. Another cold front will move toward
the region by the middle of next week leading to the next chance
for showers and storms.
&&
.NEAR TERM /THROUGH SATURDAY NIGHT/...
Water vapor channels show an upper level low moving up the east
coast off the Middle Atlantic Coast. Meanwhile an upper level
wave will move into the Great Lakes region into tonight. The
combination of these two upper level features will lead to
increased upper confluence and intensify an upper level jet
streak over southern Quebec into this evening. This will
enhance upper divergence and lifting over NY and PA. The coarser
resolution models still hang on to the idea of a band of heavy
rain across the central portion of the WFO BGM forecast area.
The NAM12 is most aggressive with a stripe of around 4 inches+
from about UCA-BGM and Towanda. The GFS/EURO and CMC have a
similar idea but amounts are up to 2 inches. The CAM models
emphasis more convection especially south and east and don't
have such a "neat" linear pattern as one would expect. Based on
the upper dynamics, lack of instability west and north of the
Catskills and Poconos we think there will be a band of heavier
rain but the NAM likely is overdone so we have 2-3" of rain
total for this event which is an additional 1-2" into the night
mainly east and south of a UCA-ELM line. Additionally, given the
propensity for more convection in our south and eastern areas we
think the band of heavier rain will be a little farther south
and east than what the NAM12 advertises. This is also where we
have a flash flood watch which looks on track as locally heavier
rain will be possible until late tonight. I wouldn't be
surprised to see localized 4+ inch amounts.
After this upper level wave passes by overnight up the coast,
the Great Lakes wave moves east reaching NY and Pa by Saturday
Morning. The NAM12 develops a meso-low over northeast Pa which
looks suspect so will drop POPs some from previous forecast for
later tonight more in line with other offices.
Then for Saturday, upper level trough overhead with still a
fairly moisture boundary layer and heating will lead to
isolated showers and maybe a few storms. So added isolated POPs
for Saturday.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
Ridging surface and aloft will bring dry weather to the area in
the short term. Rising heights and low level dry air will allow
sun to push temps into the upper 80s in many places, with a few
places in the lower elevations hitting the lower 90s.
Upper ridge begins to break down late in the day Monday,
especially over the western zones. This will bring the
possibility of isolated thunderstorms over the Finger Lakes in
the afternoon, but coverage will be very limited.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
A broad but shallow long wave trough over the Great Lakes slowly
migrates east in the long term, bringing a chance of showers
and thunderstorms through the period. The best chance will be
late on Wednesday into Thursday as short waves comes by dragging
a surface cold front. Showers and thunderstorms are likely with
this system as it moves through. Behind the system, upper
trofiness will keep a chance of showers into Thursday with the
instability.
Temperatures will be quite seasonable under the upper trough,
with highs in the upper 70s to lower 80s for highs during the
midweek.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
A shield of showers will affect most of our terminals into the
evening hours. Outside of the heavier showers conditions were
VFR at all terminals but with heavier showers restrictions in
visibility and ceilings will drop to at least MVFR at times
through at least 02z and briefly IFR. At KAVP, expect mainly VFR
except during times of thunderstorms between 19z and 03z where
conditions could drop to MVFR-IFR briefly. Confidence is high
that areas of MVFR/IFR will be associated with the heavier
showers/storms but is low on how much they impact each
terminal. Then after main shield of showers and storms passes
through by 02z-04z, expect rich boundary layer moisture to lead
to MVFR ceilings all terminals except KSYR between 07z-14z. We
expect a period of IFR at KBGM and KAVP between 11z and 15z.
Confidence is low this far out. After 14z-15z all terminals will
improve to VFR.
Winds will be mainly light southwesterly under 10 knots through
the period.
Outlook...
Saturday afternoon through Monday... Mainly VFR, but fog
possible early Sunday and Monday mornings.
Tuesday and Wednesday...Restrictions possible in scattered
showers and storms.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through Saturday morning for PAZ038>040-043-
044-047-048-072.
NY...Flash Flood Watch through Saturday morning for NYZ024-045-046-
055>057-062.
&&
SYNOPSIS...DJN
NEAR TERM...DJN
SHORT TERM...DGM
LONG TERM...DGM
AVIATION...MWGHazardous weather outlook, Aug 3, 2:02 PM EST, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Binghamton NY
302 PM EDT Fri Aug 3 2018
NYZ024-045-046-055-056-PAZ038-039-043-041915-
Chemung-Chenango-Otsego-Tioga-Broome-Bradford-Susquehanna-Wyoming-
302 PM EDT Fri Aug 3 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening.
NYZ009-015>018-022-023-025-036-037-044-041915-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Tompkins-Madison-Southern Oneida-Cortland-
302 PM EDT Fri Aug 3 2018
This Hazardous Weather Outlook is for central New York.
.DAY ONE...Tonight.
Multiple rounds of showers and thunderstorms are expected through
tonight. Locally heavy rainfall and isolated flooding of smaller
streams, creeks and poor drainage areas will be possible. Areas that
have already had heavy rainfall in the past week will be more
vulnerable. A few of the storms may produce gusty winds as well.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening.
NYZ057-062-PAZ040-044-047-048-072-041915-
Delaware-Sullivan-Northern Wayne-Lackawanna-Luzerne-Pike-
Southern Wayne-
302 PM EDT Fri Aug 3 2018
...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Scattered strong to severe thunderstorms this evening may contain
gusty winds and hail.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this evening.
DJN
In the hours before
Special weather statement, Aug 3, 1:10 PM EST, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Binghamton NY
210 PM EDT FRI AUG 3 2018
PAZ038-039-043-031915-
Wyoming PA-Susquehanna PA-Bradford PA-
210 PM EDT FRI AUG 3 2018
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN SUSQUEHANNA...
SOUTHEASTERN BRADFORD AND NORTHWESTERN WYOMING COUNTIES UNTIL 315 PM
EDT...
At 210 PM EDT, a cluster of strong thunderstorms was located near
Sugar Run, or near Wyalusing, moving northeast at 15 mph.
Strong wind gusts will be possible with this storm.
Locations impacted include...
Rush, Springville, Dimock, Wilmot, Hollenback, Wyalusing, Meshoppen,
Laceyville, Le Raysville and Brushville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4149 7624 4154 7622 4156 7640 4158 7644
4193 7611 4175 7584 4147 7624
TIME...MOT...LOC 1810Z 221DEG 15KT 4158 7629
DABSpecial weather statement, Aug 3, 1:28 PM EST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Binghamton NY
228 PM EDT FRI AUG 3 2018
PAZ040-044-072-031915-
Southern Wayne PA-Northern Wayne PA-Lackawanna PA-
228 PM EDT FRI AUG 3 2018
...STRONG THUNDERSTORM WILL AFFECT...NORTHEASTERN LACKAWANNA AND
CENTRAL WAYNE COUNTIES UNTIL 315 PM EDT...
At 227 PM EDT, a strong thunderstorm was located over Carbondale,
moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Carbondale, Archbald, Jessup, Honesdale, Damascus, Jermyn, Forest
City, Mayfield, South Canaan and Waymart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4160 7507 4146 7552 4155 7563 4164 7551
4164 7546 4168 7547 4187 7521 4187 7517
4185 7516 4184 7512 4182 7511 4181 7507
4177 7510 4176 7506 4171 7505 4171 7507
4162 7505
TIME...MOT...LOC 1827Z 229DEG 30KT 4154 7547
DABSpecial weather statement, Aug 3, 2:06 PM EST, 57 minutes before
Special Weather Statement
National Weather Service Binghamton NY
306 PM EDT FRI AUG 3 2018
PAZ039-043-044-031945-
Wyoming PA-Susquehanna PA-Lackawanna PA-
306 PM EDT FRI AUG 3 2018
...STRONG THUNDERSTORM WILL AFFECT...SOUTHERN SUSQUEHANNA...NORTH
CENTRAL LACKAWANNA AND NORTHEASTERN WYOMING COUNTIES UNTIL 345 PM
EDT...
At 306 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lake Carey, moving northeast at 20 mph.
Strong wind gusts will be possible with this storm.
Locations impacted include...
Clifford, Forest City, Springville, Dimock, Harford, Nicholson,
Vandling, Hop Bottom, Gibson and Glenwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4156 7599 4170 7605 4188 7566 4164 7546
TIME...MOT...LOC 1906Z 242DEG 16KT 4163 7594
DAB
Special weather statement, Aug 3, 2:14 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Binghamton NY
314 PM EDT FRI AUG 3 2018
NYZ062-032015-
Sullivan NY-
314 PM EDT FRI AUG 3 2018
...STRONG THUNDERSTORM WILL AFFECT...NORTHERN SULLIVAN COUNTY UNTIL
415 PM EDT...
At 313 PM EDT, a strong thunderstorm was located 8 miles north of
Honesdale, moving northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Rockland, Liberty, Neversink, Callicoon, Cochecton, Jeffersonville,
Parksville, Swan Lake, Loch Sheldrake and Hazel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4182 7450 4163 7505 4169 7505 4171 7507
4171 7505 4176 7506 4177 7510 4181 7507
4182 7511 4184 7512 4185 7514 4202 7478
4188 7446
TIME...MOT...LOC 1913Z 238DEG 22KT 4169 7520
DABSpecial weather statement, Aug 3, 2:39 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Binghamton NY
339 PM EDT FRI AUG 3 2018
NYZ056-PAZ039-040-043-044-072-032030-
Broome NY-Southern Wayne PA-Wyoming PA-Susquehanna PA-
Northern Wayne PA-Lackawanna PA-
339 PM EDT FRI AUG 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHEASTERN
BROOME...EASTERN SUSQUEHANNA...NORTHERN LACKAWANNA...NORTHWESTERN
WAYNE AND NORTHEASTERN WYOMING COUNTIES UNTIL 430 PM EDT...
At 338 PM EDT, strong thunderstorms were located along a line
extending from near Montrose to near Harford to Factoryville.
Movement was northeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Carbondale, Jackson, Clifford, Sanford, Susquehanna, Forest City,
Deposit, Susquehanna Depot, Montrose and Harford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4172 7580 4186 7596 4213 7545 4210 7542
4205 7543 4202 7541 4200 7539 4201 7537
4199 7534 4195 7532 4195 7529 4188 7526
4160 7537 4152 7587
TIME...MOT...LOC 1938Z 243DEG 22KT 4184 7583 4176 7573 4155 7581
DABSpecial weather statement, Aug 3, 2:43 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Binghamton NY
343 PM EDT FRI AUG 3 2018
NYZ062-PAZ040-048-072-032030-
Sullivan NY-Southern Wayne PA-Northern Wayne PA-Pike PA-
343 PM EDT FRI AUG 3 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...WESTERN SULLIVAN...
SOUTHEASTERN WAYNE AND CENTRAL PIKE COUNTIES UNTIL 430 PM EDT...
At 343 PM EDT, strong thunderstorms were located along a line
extending from Rutledgedale to Honesdale to Blooming Grove to near
Skytop. Movement was northeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Monticello, Lackawaxen, Blooming Grove, Honesdale, Liberty, Bethel,
Paupack, Damascus, South Fallsburg and Shohola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4149 7471 4149 7476 4144 7475 4143 7474
4143 7475 4125 7517 4124 7530 4132 7527
4152 7534 4171 7523 4173 7504 4188 7469
4166 7465
TIME...MOT...LOC 1943Z 233DEG 27KT 4169 7520 4157 7527 4137 7520 4129
7523
DAB